Alert archive / Wisconsin / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 8, 2012, 5:10 PM CDT for Barron County, Wisconsin. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 5:10 PM CDT (22:10 UTC)
- Expired
- Jul 8, 2012, 6:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Twin Cities, MN
County Barron County, WI
The radar
The Minneapolis radar (KMPX), 153 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
451
WWUS83 KMPX 082210
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
510 PM CDT SUN JUL 8 2012
WIZ015-082300-
BARRON-
510 PM CDT SUN JUL 8 2012
...THUNDERSTORMS MOVING INTO BARRON COUNTY THROUGH 600 PM CDT...
AT 507 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHEAST OF BARRONETT. THIS STORM WAS MOVING
SOUTHEAST AT 25 MPH.
ONE HALF INCH DIAMETER HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CUMBERLAND.
HAUGEN.
RICE LAKE.
BARRON.
CAMERON.
CANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 4528 9160 4523 9198 4559 9210 4565 9199
4565 9181 4547 9156
TIME...MOT...LOC 2210Z 323DEG 24KT 4557 9191
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 8, 2:24 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 8, 2:24 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 224 PM CDT SUN JUL 8 2012 .DISCUSSION... AN AREA OF INSTABILITY AND CONVERGENCE ALONG A WEAK FRONTAL BOUNDARY ACROSS CENTRAL MN...HAS ALLOWED FOR ISOLATED/SCATTERED SHRA/TSRA IN THE FAR NORTHERN FA AS OF 2 PM. THIS ACTIVITY WILL LIKELY SPREAD SLOWLY SE UNTIL 7-8 PM...THEN QUICKLY DIE OFF AS DAYTIME HEATING ENDS. ALTHOUGH THIS WEAK FRONTAL BOUNDARY WILL LIKELY MOVE FURTHER SOUTH ACROSS S MN/NORTHERN IA BY MONDAY MORNING...MUCH DRIER AIR MIXING SOUTHWARD OVER THE NEXT TWO DAYS SHOULD KEEP ANY SHRA/TSRA SOUTH AND WEST OF THE FA. I CAN NOT RULE OUT AN ISOLATED AFTN/EVENING SHRA/TSRA AFT MONDAY. HOWEVER...BASED ON THE AMT OF INSTABILITY AND DRIER N/NE FLOW...WILL LEAVE THE FA DRY. THE UPPER RIDGE THAT HAS BEEN ADVERTISED TO BUILD ACROSS THE ROCKIES SHOULD KEEP A NW/WNW FLOW ACROSS THE UPPER MIDWEST THROUGH MIDWEEK. AS A SERIES OF SHRTWV/S MOVE ONSHORE ACROSS THE PACIFIC NW EARLY THIS WEEK...THE UPPER RIDGE WILL MODIFY...THEN BREAK DOWN SLIGHTLY BY THE END OF THE THIS WEEK. MODELS CONTINUE TO ALSO ADVERTISE THE BULK OF THE HOTTEST AIR MOVING ACROSS SW/SC CANADA...THEN EVENTUALLY SPILLING OVER ACROSS THE NORTHERN PLAINS/UPPER MIDWEST BY NEXT WEEKEND. WITH THE CHANGE IN THIS WEATHER PATTERN...A SFC BOUNDARY WILL DEVELOP ACROSS THE PLAINS WHICH WILL LEAN TO HIGHER TEMPS AND HUMIDITY...AND INCREASING CHC/S OF PRECIPITATION...ESPECIALLY IN WESTERN/CENTRAL MN. HOW FAR EAST THESE SHRA/TSRA MOVE REMAINS UNCERTAIN DUE A STRENGTHENING 85H RIDGE ACROSS THE OHIO VALLEY LEANING TO STALLING THE SFC FRONT DISCUSS PREVIOUSLY BY THE END OF THE WEEK. ..JLT.. && .AVIATION... /18Z TAF ISSUANCE/ A COLD FRONT ACROSS NORTHERN MN WILL MOVE SOUTHEAST AND PASS ACROSS THE TAF SITES THIS AFTERNOON/EARLY EVENING. SCT-BKN060 WILL BE COMMON INTO THIS EVENING. A FEW SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ALONG THE BOUNDARY BUT CONFIDENCE IS LOW ON ANY ONE TAF SITE SEEING PRECIPITATION. IF IT DOES RAIN...IT WILL BE SHORT LIVED. WINDS WNW 8-10 KNOTS WITH SOME GUSTS REACHING 16 KNOTS. WINDS BECOMING LIGHT NORTH THIS EVENING AND NNE ON MONDAY. KMSP...COLD FRONT WILL MOVE THROUGH DURING THE LATE AFTERNOON HOURS. SMALL THREAT FOR SHOWERS AND ISOLATED THUNDERSTORMS BETWEEN 22Z AND 01Z. NW WINDS NEAR 10 KNOTS THIS AFTERNOON GUSTING 16 KNOTS. WINDS TURING MORE 350-360 BY EVENING WITH SPEEDS LOWERING TO 4-6 KNOTS. LIGHT NORTH WINDS AND VFR CONDITIONS ON MONDAY. /OUTLOOK... MONDAY NIGHT THROUGH WEDNESDAY...VFR. LIGHT NNW WINDS BECOMING SOUTH ON WEDNESDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JLT/RAH
Hazardous weather outlook, Jul 8, 3:08 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 308 PM CDT SUN JUL 8 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 092015- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 308 PM CDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH NEXT WEEKEND. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JLT
In the hours before
Special weather statement, Jul 8, 4:50 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
450 PM CDT SUN JUL 8 2012
MNZ042-082230-
TODD-
450 PM CDT SUN JUL 8 2012
...THUNDERSTORMS MOVING INTO TODD COUNTY THROUGH 530 PM CDT...
AT 447 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR WADENA. THIS STORM WAS MOVING SOUTHEAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HEWITT.
BERTHA.
STAPLES.
EAGLE BEND.
CLARISSA.
BROWERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 4623 9464 4603 9465 4602 9514 4631 9517
4636 9516 4637 9515 4638 9479
TIME...MOT...LOC 2150Z 321DEG 28KT 4640 9512
JPCSpecial weather statement, Jul 8, 5:10 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
510 PM CDT SUN JUL 8 2012
WIZ015-082300-
BARRON-
510 PM CDT SUN JUL 8 2012
...THUNDERSTORMS MOVING INTO BARRON COUNTY THROUGH 600 PM CDT...
AT 507 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHEAST OF BARRONETT. THIS STORM WAS MOVING
SOUTHEAST AT 25 MPH.
ONE HALF INCH DIAMETER HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CUMBERLAND.
HAUGEN.
RICE LAKE.
BARRON.
CAMERON.
CANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 4528 9160 4523 9198 4559 9210 4565 9199
4565 9181 4547 9156
TIME...MOT...LOC 2210Z 323DEG 24KT 4557 9191The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:50 PM CDT | Special Weather Statement | MPX | Todd | 40 min |
Nearby
Special Weather Statements in Wisconsin, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.